April  2019, 12(2): 323-346. doi: 10.3934/krm.2019014

On a Boltzmann equation for Haldane statistics

1. 

Mathematical Sciences, 41296 Göteborg, Sweden

2. 

Aix-Marseille University, CNRS, Centrale Marseille, I2M UMR 7373, 13453 Marseille, France

Received  January 2018 Revised  June 2018 Published  November 2018

The study of quantum quasi-particles at low temperatures including their statistics, is a frontier area in modern physics. In a seminal paper Haldane [10] proposed a definition based on a generalization of the Pauli exclusion principle for fractional quantum statistics. The present paper is a study of quantum quasi-particles obeying Haldane statistics in a fully non-linear kinetic Boltzmann equation model with large initial data on a torus. Strong $L^1$ solutions are obtained for the Cauchy problem. The main results concern existence, uniqueness and stabililty. Depending on the space dimension and the collision kernel, the results obtained are local or global in time.

Citation: Leif Arkeryd, Anne Nouri. On a Boltzmann equation for Haldane statistics. Kinetic & Related Models, 2019, 12 (2) : 323-346. doi: 10.3934/krm.2019014
References:
[1]

L. Arkeryd, A quantum Boltzmann equation for Haldane statistics and hard forces; the spacehomogeneous initial value problem, Comm. Math. Phys., 298 (2010), 573-583.  doi: 10.1007/s00220-010-1046-3.  Google Scholar

[2]

L. Arkeryd and A. Nouri, Well-posedness of the Cauchy problem for a space-dependent anyon Boltzmann equation, SIAM J. Math. Anal., 47 (2015), 4720-4742.  doi: 10.1137/15M1012335.  Google Scholar

[3]

L. Arkeryd and A. Nouri, On the Cauchy problem with large data for a space-dependent Boltzmann-Nordheim boson equation, Comm. Math. Sci., 15 (2017), 1247-1264.  doi: 10.4310/CMS.2017.v15.n5.a4.  Google Scholar

[4]

L. Arkeryd and A. Nouri, On the Cauchy problem with large data for the space-dependent Boltzmann-Nordheim equation Ⅲ, Preprint (2018), arXiv: 1801.02494. Google Scholar

[5]

R. K. BhaduriR. S. Bhalero and M. V. Murthy, Haldane exclusion statistics and the Boltzmann equation, J. Stat. Phys., 82 (1996), 1659-1668.   Google Scholar

[6]

J.-M. Bony, Solutions globales bornées pour les modèles discrets de l'équation de Boltzmann, en dimension 1 d'espace, Journées "Équations aux dérivées partielles ", Exp. XVI, École Polytech., Palaiseau, (1987), 1-10.   Google Scholar

[7]

M. Briant and A. Einav, On the Cauchy problem for the homogeneous Boltzmann-Nordheim equation for bosons: local existence, uniqueness and creation of moments, J. Stat. Phys., 163 (2016), 1108-1156.  doi: 10.1007/s10955-016-1517-9.  Google Scholar

[8]

C. Cercignani and R. Illner, Global weak solutions of the Boltzmann equation in a slab with diffusive boundary conditions, Arch Rat. Mech. Anal., 134 (1996), 1-16.  doi: 10.1007/BF00376253.  Google Scholar

[9]

M. Escobedo and J. L. Velazquez, Finite time blow-up and condensation for the bosonic Nordheim equation, Inv. Math, 200 (2015), 761-847.  doi: 10.1007/s00222-014-0539-7.  Google Scholar

[10]

F. D. Haldane, Fractional statistics in arbitrary dimensions: A generalization of the Pauli principle, Phys. Rev. Lett., 67 (1991), 937-940.  doi: 10.1103/PhysRevLett.67.937.  Google Scholar

[11]

J. M. Leinaas and J. Myrheim, On the theory of identical particles, Nuovo Cim. B, 37 (1977), 1-23.   Google Scholar

[12]

X. LU, On isotropic distributional solutions to the Boltzmann equation for Bose-Einstein particles, J. Stat. Phys., 116 (2004), 1597-1649.  doi: 10.1023/B:JOSS.0000041750.11320.9c.  Google Scholar

[13]

X. Lu, The Boltzmann equation for Bose-Einstein particles: Condensation in finite time, J. Stat. Phys., 150 (2013), 1138-1176.  doi: 10.1007/s10955-013-0725-9.  Google Scholar

[14]

L. W. Nordheim, On the kinetic methods in the new statistics and its applications in the electron theory of conductivity, Proc. Roy. Soc. London Ser. A, 119 (1928), 689-698.   Google Scholar

[15]

C. Villani, On a new class of weak solutions to the spatially homogeneous Boltzmann and Landau equations, Arch. Rat. Mech. Anal., 143 (1998), 273-307.  doi: 10.1007/s002050050106.  Google Scholar

show all references

References:
[1]

L. Arkeryd, A quantum Boltzmann equation for Haldane statistics and hard forces; the spacehomogeneous initial value problem, Comm. Math. Phys., 298 (2010), 573-583.  doi: 10.1007/s00220-010-1046-3.  Google Scholar

[2]

L. Arkeryd and A. Nouri, Well-posedness of the Cauchy problem for a space-dependent anyon Boltzmann equation, SIAM J. Math. Anal., 47 (2015), 4720-4742.  doi: 10.1137/15M1012335.  Google Scholar

[3]

L. Arkeryd and A. Nouri, On the Cauchy problem with large data for a space-dependent Boltzmann-Nordheim boson equation, Comm. Math. Sci., 15 (2017), 1247-1264.  doi: 10.4310/CMS.2017.v15.n5.a4.  Google Scholar

[4]

L. Arkeryd and A. Nouri, On the Cauchy problem with large data for the space-dependent Boltzmann-Nordheim equation Ⅲ, Preprint (2018), arXiv: 1801.02494. Google Scholar

[5]

R. K. BhaduriR. S. Bhalero and M. V. Murthy, Haldane exclusion statistics and the Boltzmann equation, J. Stat. Phys., 82 (1996), 1659-1668.   Google Scholar

[6]

J.-M. Bony, Solutions globales bornées pour les modèles discrets de l'équation de Boltzmann, en dimension 1 d'espace, Journées "Équations aux dérivées partielles ", Exp. XVI, École Polytech., Palaiseau, (1987), 1-10.   Google Scholar

[7]

M. Briant and A. Einav, On the Cauchy problem for the homogeneous Boltzmann-Nordheim equation for bosons: local existence, uniqueness and creation of moments, J. Stat. Phys., 163 (2016), 1108-1156.  doi: 10.1007/s10955-016-1517-9.  Google Scholar

[8]

C. Cercignani and R. Illner, Global weak solutions of the Boltzmann equation in a slab with diffusive boundary conditions, Arch Rat. Mech. Anal., 134 (1996), 1-16.  doi: 10.1007/BF00376253.  Google Scholar

[9]

M. Escobedo and J. L. Velazquez, Finite time blow-up and condensation for the bosonic Nordheim equation, Inv. Math, 200 (2015), 761-847.  doi: 10.1007/s00222-014-0539-7.  Google Scholar

[10]

F. D. Haldane, Fractional statistics in arbitrary dimensions: A generalization of the Pauli principle, Phys. Rev. Lett., 67 (1991), 937-940.  doi: 10.1103/PhysRevLett.67.937.  Google Scholar

[11]

J. M. Leinaas and J. Myrheim, On the theory of identical particles, Nuovo Cim. B, 37 (1977), 1-23.   Google Scholar

[12]

X. LU, On isotropic distributional solutions to the Boltzmann equation for Bose-Einstein particles, J. Stat. Phys., 116 (2004), 1597-1649.  doi: 10.1023/B:JOSS.0000041750.11320.9c.  Google Scholar

[13]

X. Lu, The Boltzmann equation for Bose-Einstein particles: Condensation in finite time, J. Stat. Phys., 150 (2013), 1138-1176.  doi: 10.1007/s10955-013-0725-9.  Google Scholar

[14]

L. W. Nordheim, On the kinetic methods in the new statistics and its applications in the electron theory of conductivity, Proc. Roy. Soc. London Ser. A, 119 (1928), 689-698.   Google Scholar

[15]

C. Villani, On a new class of weak solutions to the spatially homogeneous Boltzmann and Landau equations, Arch. Rat. Mech. Anal., 143 (1998), 273-307.  doi: 10.1007/s002050050106.  Google Scholar

[1]

Felix Finster, Jürg Fröhlich, Marco Oppio, Claudio F. Paganini. Causal fermion systems and the ETH approach to quantum theory. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020451

[2]

Juan Pablo Pinasco, Mauro Rodriguez Cartabia, Nicolas Saintier. Evolutionary game theory in mixed strategies: From microscopic interactions to kinetic equations. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020051

[3]

José Luis López. A quantum approach to Keller-Segel dynamics via a dissipative nonlinear Schrödinger equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020376

[4]

Kihoon Seong. Low regularity a priori estimates for the fourth order cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2020, 19 (12) : 5437-5473. doi: 10.3934/cpaa.2020247

[5]

Claudianor O. Alves, Rodrigo C. M. Nemer, Sergio H. Monari Soares. The use of the Morse theory to estimate the number of nontrivial solutions of a nonlinear Schrödinger equation with a magnetic field. Communications on Pure & Applied Analysis, 2021, 20 (1) : 449-465. doi: 10.3934/cpaa.2020276

[6]

Hao Wang. Uniform stability estimate for the Vlasov-Poisson-Boltzmann system. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 657-680. doi: 10.3934/dcds.2020292

[7]

Mehdi Badsi. Collisional sheath solutions of a bi-species Vlasov-Poisson-Boltzmann boundary value problem. Kinetic & Related Models, , () : -. doi: 10.3934/krm.2020052

[8]

Pierre-Etienne Druet. A theory of generalised solutions for ideal gas mixtures with Maxwell-Stefan diffusion. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020458

[9]

Sergey Rashkovskiy. Hamilton-Jacobi theory for Hamiltonian and non-Hamiltonian systems. Journal of Geometric Mechanics, 2020, 12 (4) : 563-583. doi: 10.3934/jgm.2020024

[10]

Thabet Abdeljawad, Mohammad Esmael Samei. Applying quantum calculus for the existence of solution of $ q $-integro-differential equations with three criteria. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020440

[11]

Maoding Zhen, Binlin Zhang, Vicenţiu D. Rădulescu. Normalized solutions for nonlinear coupled fractional systems: Low and high perturbations in the attractive case. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020379

[12]

Dan Zhu, Rosemary A. Renaut, Hongwei Li, Tianyou Liu. Fast non-convex low-rank matrix decomposition for separation of potential field data using minimal memory. Inverse Problems & Imaging, , () : -. doi: 10.3934/ipi.2020076

[13]

Youming Guo, Tingting Li. Optimal control strategies for an online game addiction model with low and high risk exposure. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020347

[14]

Yi-Long Luo, Yangjun Ma. Low Mach number limit for the compressible inertial Qian-Sheng model of liquid crystals: Convergence for classical solutions. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 921-966. doi: 10.3934/dcds.2020304

[15]

Marc Homs-Dones. A generalization of the Babbage functional equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 899-919. doi: 10.3934/dcds.2020303

[16]

Peter Poláčik, Pavol Quittner. Entire and ancient solutions of a supercritical semilinear heat equation. Discrete & Continuous Dynamical Systems - A, 2021, 41 (1) : 413-438. doi: 10.3934/dcds.2020136

[17]

Jianhua Huang, Yanbin Tang, Ming Wang. Singular support of the global attractor for a damped BBM equation. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020345

[18]

Stefano Bianchini, Paolo Bonicatto. Forward untangling and applications to the uniqueness problem for the continuity equation. Discrete & Continuous Dynamical Systems - A, 2020  doi: 10.3934/dcds.2020384

[19]

Anh Tuan Duong, Phuong Le, Nhu Thang Nguyen. Symmetry and nonexistence results for a fractional Choquard equation with weights. Discrete & Continuous Dynamical Systems - A, 2021, 41 (2) : 489-505. doi: 10.3934/dcds.2020265

[20]

Siyang Cai, Yongmei Cai, Xuerong Mao. A stochastic differential equation SIS epidemic model with regime switching. Discrete & Continuous Dynamical Systems - B, 2020  doi: 10.3934/dcdsb.2020317

2019 Impact Factor: 1.311

Metrics

  • PDF downloads (61)
  • HTML views (145)
  • Cited by (0)

Other articles
by authors

[Back to Top]